Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Just Prescribed Horizant for Small Fiber / Peripheral Neuropathy
    avatar
    brookevale posted:
    Has anyone used Horizant for Small Fiber / Peripheral Neuropathy? It's supposed to be used for Restless Leg Syndrome. I have disabling nerve pain in my feet, inner thighs, and sometimes my hands. I am not diabetic and have no idea why I have neuropathy. Long, frustrating story of going undiagnosed.
    Reply
     
    avatar
    dawndawn77 responded:
    I have no experience with this medication, so I can't help you there, but I was wondering how you got your diagnosis. See my post on this community for my story, but my doctor was thinking I have neuropathy due to chronic pain in my hands and feet, but my emgs were normal. Still waiting on results of an MRI of my brain. This is extremely frustating not getting diagnosed and I can certainly sympathize with you on that. I think everyone thinks I'm crazy or a drug seeker. But I can barely function. Whatever that drug is, I hope it helps you.
     
    avatar
    brookevale replied to dawndawn77's response:
    dawndawn77 you have to get a nerve skin biopsy test. Insist on it! I had MRI and EMG and they were a waste of a copay and time (and in the EMG case, torture). The neurologist numbs an area on your calf and thigh and then cuts a little piece of skin out. The skin is then sent to pathology to be looked at under a microscope. My nerves showed severe small fiber neuropathy and damage, which, at least showed this wasn't in my head! Still don't know what caused it but it started after abdominal surgery last year in which I got sepsis and then was treated with Levaquin and steroids. So, could be fluoroquinolone toxicity or something going on in my gut as the nerve pain flares when I eat. Best of luck! By the way, the Horizant helps a bit but leaves me feeling like a zombie.
     
    avatar
    fibrofran17 replied to brookevale's response:
    hi Brookvale, you range the bell! I wish the FDA would spend some time going after the real poisons that are legal through Rx, instead of punishing chronic pain patients for the overuse of pain meds, another story. You mentioned Levaquin, I'll add Cipro, given out like candy for you name it.....I took both and went through hell and now have neuropathy all over, not a diabetic either. It ruined my life. Now I have to cope with the loss of vision from gabapention to ease the neuropathy.......pickin our poisons we are. To sleep or to see, that is the question? Sorry I had to vent and also maybe educate other folks to think before taking those antibiotics, the price is very very very high. God Bless, fibrofran


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    Be the first to post a Tip!

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.